Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 196, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2007, 6:30 PM CDT for Divide County, Williams County, North Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 2, 2007, 6:49 PM CDT
- In force
- 19 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Divide County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:57 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 022330 SVRBIS NDC023-105-030030- /O.NEW.KBIS.SV.W.0196.070702T2330Z-070703T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 630 PM CDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA... NORTH CENTRAL WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 730 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR APPAM...OR ABOUT 27 MILES SOUTHWEST OF CROSBY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... APPAM AROUND 635 PM CDT... ALAMO AROUND 650 PM CDT... CORINTH AROUND 705 PM CDT... WILDROSE AROUND 725 PM CDT... REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4869 10375 4849 10378 4844 10317 4871 10318 $$ NH
1 follow-up statement
000 WWUS53 KBIS 022349 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 648 PM CDT MON JUL 2 2007 NDC023-105-022358- /O.CAN.KBIS.SV.W.0196.000000T0000Z-070703T0030Z/ WILLIAMS ND-DIVIDE ND- 648 PM CDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DIVIDE AND NORTH CENTRAL WILLIAMS COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUNE FOR THE NEXT 20 MINUTES OR SO ACROSS NORTHERN WILLIAMS AND SOUTHERN DIVIDE COUNTIES. LAT...LON 4869 10375 4849 10378 4844 10317 4871 10318 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:39 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 3:39 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CONCERNS CENTER ON POSSIBLE STRONG CONVECTION LOCATION AND EASTWARD MOVEMENT OVERNIGHT. AIRMASS EAST OF FRONT MODELS IN FAIR AGREEMENT WITH BROAD FEATURES BUT QUITE DIFFERENT WITH LOCATION OF SHORT WAVES TOPPING RIDGE. CONSENSUS IS GFS IS MODEL OF CHOICE AGAIN TODAY. MAIN SURFACE FEATURES IN CENTRAL TO EASTERN MONTANA WITH SOME CONVECTION ALREADY OCCURRING ALONG MONTANA SASKATCHEWAN BORDER AND AND CUMULUS FIELD BEGINNING TO DEVELOP OVER BIGHORNS AND AND BLACK HILLS. AIRMASS UNSTABLE BUT WEAKLY CAPPED ON 18Z SOUNDINGS FROM KGGW AND KABR. EXPECT CONVECTION TO FOLLOW DEEPENING LOW AND SURFACE COLD FRONT WHICH IS FORECAST TO CENTRAL NORTH DAKOTA BY 12Z TUESDAY. THIS FEATURE WILL LIKELY TO FOCUS OF SEVERE CONVECTION OVERNIGHT AND ON TUESDAY. SLIGHTLY COOLER AIRMASS BEHIND FRONT FOR DRIER AND COOLER CONDITIONS LATE TUESDAY AND FOR THE REMAINDER OF THE SHORT TERM PERIODS THROUGH FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH MONDAY... UPPER LEVEL RIDGING INTO THE NORTHERN PLAINS ALONG WITH STRONG SOUTHERLY LOW LEVEL FLOW FRIDAY AND SATURDAY WILL USHER IN A WARM AND HUMID AIRMASS INTO THE REGION. IF CURRENT 850H TEMPS FORECAST BY MODELS HOLD TRUE...MAY BE THE WARMEST DAY OF THE YEAR THUS FAR ON SATURDAY AFTERNOON. BY SATURDAY NIGHT THE RIDGE BREAKS DOWN INTO A MORE ZONAL FLOW REGIME AS SHORT WAVE ENERGY ALOFT MOVES INTO SOUTHERN CANADA AND THE NORTHERN PLAINS. IN ADDITION AND IN RESPONSE...A LOW PRESSURE TROUGH WITH ITS ASSOCIATED SURFACE BOUNDARIES PUSHES SLOWLY THROUGH THE CWA...BRINGING CHANCES OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. LEFT CLEAR SATURDAY DAYTIME AS A STRONG CAP SEEMS LIKELY. STUCK WITH SLIGHT CHANCE POPS SAT NIGHT-SUN NIGHT UNTIL MODEL UNCERTAINTIES BECOME LESS OF A FACTOR. COOLER AND MORE SEASONAL WEATHER RETURNS MONDAY. LEFT MONDAY DRY AS HIGH PRESSURE AND SUBSIDENCE IS FORECAST TO MOVE IN BEHIND THE DEPARTED SURFACE TROUGH. && .AVIATION... A SURFACE BOUNDARY WEST AND NORTH OVER EASTERN MT AND SOUTHERN SASKATCHEWAN WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES THROUGH WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT INTO TUESDAY MORNING. MVFR AND IFR CIGS AND VIS WILL BE POSSIBLE IN THE HEAVIER TSRA AND SHRA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jul 2, 4:13 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUL 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 2, 2:40 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 7 S ALMONT 46.63N 101.50W
07/01/2007 M1.75 INCH MORTON ND PUBLIC
&&
LATE REPORT.
NHEINERTLocal storm report, Jul 2, 4:20 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
420 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 8 SSW MENOKEN 46.71N 100.58W
07/01/2007 E75 MPH BURLEIGH ND PUBLIC
DAMAGE TO OUTBUILDINGS ON A FARM. MAINLY ROOF
DAMAGE...AND ONE METAL BUILDING COLLAPSED. LATE REPORT.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Sioux | 49 min |
| Jul 1, 8:05 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons | 55 min |
| Jul 1, 9:02 PM CDT | Tornado Warning | BIS | Grant | 43 min |
| Jul 1, 9:11 PM CDT | Tornado Warning | BIS | Morton | 34 min |
| Jul 1, 9:17 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 43 min |
| Jul 1, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 61 min |
| Jul 1, 9:45 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 40 min |
| Jul 1, 10:19 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 41 min |
| Jul 1, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 37 min |
| Jul 2, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.